Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/eye-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Eye floaters
    avatar
    An_254916 posted:
    • how can i deal floaters /dark spots on my vision,which suddenly changes,makes me very uncomfortable which medication is recommended in reducing the floaters/building the thin virteous fluid which the causes the cobwebs/dark spots in my vision? I need help urgently thanks
     
    avatar
    Alan M Kozarsky, MD responded:
    If the floaters are new are relatively new, you need to visit an ophthalmologist for a full dilated eye exam. The doctor will be looking for a retinal tear, retinal detachment or bleeding inside the eye. Luckily, in most cases the only finding will be a separation between the vitreous gel which fills the back of the eye and the retina. However, if a retina problem is found, it usually needs immediate treatment to prevent visual loss.

    Most "normal" floaters are not treated. They tend to get less bothersome with time. For the vast majority of people, the risk of surgical treatment (there is no medical treatment) is much greater than the annoyance caused by the floaters.

    Bottom line, if the floaters are new you need to be examined.
     
    avatar
    stellagonzalez responded:
    It's been better to consult your doctor so that you will get necessary precautions earlier.
     
    avatar
    tommyknots responded:
    I checked with my doctor first and I recommend you do the same. After that I did a lot of research on the issue online. I found a lot of help at seeingblackspots.com and the solution recommended there has helped me solve my issue about 90%, I love my eyes now where before they caused me so much grief! hope this helps
     
    avatar
    stellagonzalez replied to tommyknots's response:
    Glad to hear that, now you are free from your problem. Wishing you all the best....
     
    avatar
    midnitefox replied to stellagonzalez's response:
    can floaters dissolve or go away with time? I've had mine for about a month now....hasn't gotten better or worse, just annoying.....
     
    avatar
    atti_editor replied to midnitefox's response:
    Hi midnitefox,

    Here is an answer to your question from WebMD Answers :

    "Most eye floaters decrease in size and darkness with time. Some of this is due to actual absorption of the floater through the natural processes within the eye. Eye floaters may also shift in position within the eye, resulting in less of a shadow effect. In addition, the nerves within the brain adapt to and often become used to the presence of eye floaters, ignoring them in a manner similar to your only noticing the feeling of shoes on your feet when you think about it. Eye floaters eventually tend to become less bothersome."

    Best wishes,
    Atti


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    blurry eyes
    sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.